DOI 10.1001/archneur.1997.00550230085022
Hemiparetic acute myopathy of intensive care progressing to triplegia.
Аннотация
OBJECTIVE
To describe a unique case of acute asymmetrical myopathy following high-dose intravenous use of corticosteroids that initially mimicked a stroke and then evolved into a picture suggestive of myelopathy.
DESIGN
Case report.
SETTING
Tertiary hospital.
PATIENTS: A 71-year-old woman treated with high-dose steroids for an acute asthmatic exacerbation developed acute hemiparesis that progressed to triplegia without evidence of central nervous system involvement.
RESULTS
Nerve conduction studies, electromyography, and muscle biopsy revealed the typical features of necrotizing myopathy with loss of thick filaments.
CONCLUSIONS
This case demonstrates that high-dose corticosteroid therapy can induce asymmetrical myopathic weakness. Hemiplegia evolving to triplegia in a setting of corticosteroid treatment could potentially misdirect the diagnosis toward a lesion of the brain or spinal cord. When a central nervous system abnormality cannot be demonstrated a search for a peripheral abnormality, such as myopathy, is warranted.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.